It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board


Asthma Board Index
Board Index > Asthma | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hey everybody,

I have a doctor's appointment tomorrow and I'm going to ask her about this stuff, but decided I'd get it out on here, too.

I have mild persistent asthma and I started FloVent on October 31st, '08. I also take salbutamol [albuterol/Ventolin] pre-exercise and when I have symptoms.
When I was first prescribed Salbutamol I was using it 2-4 times a day--typically 3--and basically because I was using it so much I think my body just got used to it so I didn't have any side-effects after awhile.

Now I'm using it most times less than 4 times a week and because of the FloVent my asthma is beginning to get under control [yay!!]. I've noticed, though, that I get more side-effects like shakiness and heart palpitations when I do use it.

I'm not sure if it's even available in Canada, but if it is, has anyone had less side-effects using Xopenex as opposed to salbutamol/albuterol?


That being said, a lot of the time, I have really mild symptoms that I don't use the rescue meds for, which is why my doctor said last time we may have to increase my inhaled corticosteroid. I have concerns over increasing it too much, though, because apparently it can increase risk of glaucoma, which I am already fairly high-risk for [I have retinopathy of prematurity and my dad has glaucoma.]

Because of this and my doctor contemplating upping my ICS, should i ask her about keeping my ICS the same and adding Singulair to my medication? I'm aware that there are differences between how ICSs and leukotriene modifiers [Singulair] works, and that Singulair doesn't work for everyone.

Thanks!





All times are GMT -7. The time now is 01:47 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!